[Skip to Content]
[Skip to Content Landing]
Article
February 22, 1908

Mount Sterling, Ky., Feb. 10, 1908.

JAMA. 1908;L(8):629. doi:10.1001/jama.1908.02530340057018

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  —I have just read your editorial in The Journal, February 8, on "Hypersusceptibility to Serum in Human Beings" and had read of the eases cited in which death occurred following injections of antidiphtheritic serum.I infer from your article that it is the opinion of those who have looked into the subject that the fatalities are due to some peculiar susceptibility in the individual to the serum of the horse, and I concur in this opinion.I have a friend who is unable to ride or drive a horse without having symptoms and sometimes a severe attack of asthma. I have never seen any ill effects more than a simple nettle-rash, following injections of antidiphtheritic serum though I have given it to a large number of children and to a number of them twice and several times three times; a year or more intervening between the doses.

First Page Preview View Large
First page PDF preview
First page PDF preview
×